MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF THREE HOLE SHELL 56MM; ULTRASOUND, SINUS

SMITH & NEPHEW, INC. REF THREE HOLE SHELL 56MM; ULTRASOUND, SINUS
Catalog Number 71336456
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/24/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision sugery was performed due to damaged liner.Liner and cup were removed.
 
Additional Manufacturer Narrative
The associated complaint devices were returned and evaluated.A visual inspection of the damage and exposure of the zr2.5nb substrate were observed on the femoral head.The acetabular liner exhibited a fracture around roughly 50% for the liner rim.The rim fragment was returned.Additional damage opposite the rim fragment was observed, which was likely due to impingement with the femoral stem neck.Dark discoloration, possibly caused by deposits of metallic debris from the damage head were observed on the face of the poly liner.Yellowish discoloration, likely caused by absorption of biological fluid observed on the backside of the liner.Faint witness of screw hole patterns could be seen.The porous bead coating on of the metal shell revealed burnished areas indicating potential movement of the shell against the acetabular bone.The clinical/medical team concluded, based on the available information the root cause for the components damage cannot be concluded but impingement and/or edge loading cannot be ruled out.However, as the implantation date is not known and no clinical/medical documents were provided, the age of the prosthesis and/or trauma or over use cannot be ruled out. no information on the current status of the patient has been forthcoming.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the parts revealed no prior complaints for the listed batches.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.Credit will not be issued for the devices.

Brand Name
REF THREE HOLE SHELL 56MM
Common Device Name
ULTRASOUND, SINUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7562941
Report Number1020279-2018-01024
Device Sequence Number11257591
Product Code LWI
UDI-Device Identifier03596010454379
UDI-Public03596010454379
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/10/2022
Device Catalogue Number71336456
Device Lot Number12HM06527
Initial Date Received by Manufacturer 05/25/2018
Supplement Date Received by Manufacturer05/25/2018
Initial Report FDA Received Date06/01/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age80 YR